Alert archive / New Jersey / Areal Flood Advisories in 2012
Areal Flood Advisory 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at May 21, 2012, 7:26 AM EDT for Middlesex County, Monmouth County, New Jersey. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2012, 7:26 AM EDT (11:26 UTC)
- Expired
- May 21, 2012, 10:28 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Middlesex County, NJ, Monmouth County, NJ
The radar
The Philadelphia radar (KDIX), 47 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WGUS81 KPHI 211126
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
726 AM EDT MON MAY 21 2012
NJC023-025-211530-
/O.NEW.KPHI.FA.Y.0010.120521T1126Z-120521T1530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX NJ-MONMOUTH NJ-
726 AM EDT MON MAY 21 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD ADVISORY FOR...
MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
* UNTIL 1130 AM EDT
* AT 723 AM EDT A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WITH
HEAVY RAIN IS MOVING ACROSS NORTHERN MONMOUTH COUNTY FROM THE
ATLANTIC OCEAN. THIS BAND IS SLOWLY EDGING TO THE NORTH BUT
EXTENDED ABOUT 100 MILES OFFSHORE. ESTIMATED RAINFALL AMOUNTS HAVE
ALREADY REACHED ONE INCH IN EASTERN MONMOUTH COUNTY WITH AN
ADDITIONAL INCH OR TWO LIKELY BY NOON. THIS BAND OF HEAVY RAIN WILL
ALSO MOVE ACROSS NORTHERN MIDDLESEX COUNTY LATER THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 4010 7403 4009 7408 4013 7411 4010 7415
4011 7423 4017 7426 4017 7431 4035 7463
4042 7459 4049 7446 4054 7451 4059 7450
4060 7422 4056 7420 4054 7424 4047 7425
4042 7403 4048 7402 4045 7398 4029 7397
$$
TFG1 follow-up statement
675
WGUS81 KPHI 211428
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 AM EDT MON MAY 21 2012
NJC023-025-211437-
/O.CAN.KPHI.FA.Y.0010.000000T0000Z-120521T1530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX NJ-MONMOUTH NJ-
1028 AM EDT MON MAY 21 2012
...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR MONMOUTH AND MIDDLESEX
COUNTIES...
THE HEAVY RAIN HAS MOVED NORTH OF THE AREA AND THE FLOODING THREAT
HAS PASSED.
LAT...LON 4010 7403 4009 7408 4013 7411 4010 7415
4011 7423 4017 7426 4017 7431 4035 7463
4042 7459 4049 7446 4054 7451 4059 7450
4060 7422 4056 7420 4054 7424 4047 7425
4042 7403 4048 7402 4045 7398 4029 7397
$$
TFGWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 21, 5:01 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 21, 5:01 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 AM EDT MON MAY 21 2012
.SYNOPSIS...
LOW PRESSURE ALONG THE EAST COAST WILL PERSIST THROUGH WEDNESDAY.
THEREAFTER...CENTRAL ATLANTIC HIGH PRESSURE WILL CONTINUE A
SOUTHERLY FLOW OF RELATIVELY HUMID AIR UP THE EAST COAST THURSDAY
INTO AT LEAST THE START OF THE MEMORIAL DAY WEEKEND. THE PASSAGE OF
ANY COOL FRONT HERE ON SUNDAY OR MONDAY IS HIGHLY UNCERTAIN AND IF
IT DOESN'T OCCUR...HOT WEATHER WILL ARRIVE FROM OHIO VALLEY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LARGE HIGH PRESSURE SYSTEM OFF THE CANADIAN WATERS AND LOW
PRESSURE OFF THE SOUTHEAST U.S. COAST WILL CONTINUE THE ONSHORE FLOW
OVER THE AREA TODAY. WEAK DISTURBANCES EMBEDDED IN THE FLOW WILL
PROVIDE OPPORTUNITIES FOR SHOWERS ACROSS THE AREA TODAY. ONE SUCH
DISTURBANCE WILL ROTATE ACROSS SRN NJ AND INTO SE PA BETWEEN 3 AM
AND 6 AM AND BRING OCNL SHOWERS/ISOLATED TSTMS AND A FEW DOWNPOURS.
THE TIMING OF OTHER DISTURBANCES TODAY IS DIFFICULT...BUT THE
WEATHER IS NOT EXPECTED TO MAKE ANY GREAT IMPROVEMENTS TODAY...SO WE
WILL KEEP RATHER HIGH POPS WITH OCNL SHOWERS. CHC FOR THUNDER SEEM
LOWER LATER TODAY. QPF .25 TO .50 BUT LOCALLY 1.00 TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
NOT MUCH CHANGE TONIGHT. ONE SFC LOW WILL MOVE UP ALONG THE WATERS
TONIGHT...OTHER SHORTWAVES ALOFT WILL TRAVERSE THE AREA. POPS ARE
REDUCED BACK TO LOW LIKELY OR HIGH CHC POPS FOR TONIGHT. QPF AROUND
.10 TO .25 ACROSS THE AREA. WINDS BACK AROUND FROM ERLY TO NRLY AS
THE LOW MOVES NORTHWARD WELL EAST OF THE WATERS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
TEMPERATURES: AVERAGE A BIT ABOVE NORMAL MOST OF THIS WORKWEEK
"POSSIBLY" TRENDING SUBSTANTIALLY ABOVE NORMAL THIS ENTIRE MEMORIAL
DAY WEEKEND...WITH THE CAVEAT THAT A BACKDOOR COLD FRONT MOVING
DOWN THROUGH NEW ENGLAND DOES NOT COME IN THE SIDE DOOR DOWN
HERE...IN OTHER WORDS...SLIDING SOUTHWEST THROUGH NEW JERSEY AND
DELAWARE.
THE HUMID CONDITIONS AND CONSIDERABLE CLOUDINESS MOST OF THIS WEEK
WILL FORCE NIGHTTIMES TO BE NOTABLY ABOVE NORMAL /5 TO 10 DEGREES
ON A DAILY BASIS/ WITH OUR DAYTIME MAXIMUM TEMPS CLOSER TO NORMAL.
WE ARE AWARE THE ECMWF IS CONSIDERABLY COOLER ON OUR DAYTIME MAX
TEMPS MUCH OF THIS WORKWEEK AND THEN WELL ABOVE OUR FORECAST FOR
NEXT SUNDAY AND MONDAY.
CLOUD COVER AND TIMING OF THE SHOWERY WEATHER CREATES THE UNCERTAINTY
OF FORECASTING MAX TEMPS THIS WORKWEEK AND THEN THE UNCERTAIN PASSAGE
OF ANY COLD FRONT HERE NEXT WEEKEND LIMITS EXPRESSION OF CONFIDENCE
REGARDING A POTENTIAL HEAT WAVE STARTING HERE SOMETIME DURING THE
MEMORIAL DAY WEEKEND.
500 MB: TROUGHING ALOFT IN THE EASTERN UNITED STATES PRODUCES A
PERSISTENTLY MORE HUMID AND INTERMITTENTLY SHOWERY REGIME HERE
THIS WEEK. THE TROUGH WILL BE REPLACED BY STRONG RIDGING...AND
DRYING ALOFT...RESULTING IN HEAT WAVE CONDITIONS OF 90 DEGREE HEAT
IN THE MIDWEST AND SOUTHERN UNITED STATES EVENTUALLY BUILDING
NORTHEASTWARD TOWARD OR INTO OUR AREA DURING THE MEMORIAL DAY
WEEKEND.
THE DAILIES...
TUESDAY THROUGH FRIDAY...WEAK FORCING AND OCCASIONAL INSTABILITY
WILL PRODUCE BANDS OF SHOWERS. SINCE THE STEERING WINDS ALOFT WILL
BE VERY LIGHT...THE BANDS OF CONVECTION WILL BE SLOW MOVING...
PERMITTING BANDS OR POCKETS OF HEAVY RAINFALL. DAILY DETAILS CANNOT
BE RELIABLY OFFERED SO A BLEND OF 00Z/21 NCEP MOS GUIDANCE WAS USED
TO DEVELOP THE FCST ELEMENTS. WE NOTE THE ECMWF IS COOLER THAN OUR
330 AM DETERMINISTIC FCST THIS WEEK...BUT I THINK THIS IS LARGELY
PREDICATED ON THEIR CONSTANCY OF SHOWERY WEATHER. USUALLY IN THESE
PATTERNS THERE ARE LARGE CHUNKS OF TIME WHEN ITS NOT RAINING.
CONFIDENCE IMAGERY FOCUSED ON GFS 2M TEMPS FROM FSU EXPRESSES
ABOVE AVERAGE CONFIDENCE IN THE GFS 2M TEMP FCST THIS WEEK...IN
OTHER WORDS LEANING WARMER WHEN COMPARING THE 00Z/21 GFS TO THE
00Z/21 ECMWF IS THE WAY TO THINK ATTM.
MEMORIAL DAY WEEKEND...ON THE OTHER HAND...A DRYING OUT DOWN TO
800 MB AND HEATING UP IS FORECAST THIS 3 DAY PERIOD AND HERE THE
GFS 2M TEMP FCST IS EXPRESSING LESS THAN AVERAGE CONFIDENCE FOR
THIS 00Z/21 CYCLE. THAT SUGGESTS TO ME THAT THE ECMWF AND UKMET
ARE ON THE RIGHT TRACK SENDING 90 DEGREE HEAT INTO THE MID
ATLANTIC STATES BY SUNDAY OR MONDAY. THERE IS MODEL SPREAD ON THE
SOLUTION WHICH MEANS WE CANT BE SURE HOW WARM IT BECOME. THERE
STILL MAY BE CONSIDERABLE MOISTURE BELOW 800MB WHICH COULD LIMIT
REALIZING THE POTENTIAL THAT 850 MB TEMPS WILL BE OFFERING.
IN ANY CASE...THE SHOWERY WEATHER OF THIS WORK WEEK SHOULD BE
ALMOST NON EXISTENT THIS WEEKEND DUE TO SUBSIDENCE ASSOCIATED
WITH THE VERY STRONG RIDGE DEVELOPING ALOFT.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE ONSHORE FLOW AND THE NOW SCT-OCNL SHOWERS ACROSS THE AREA HAS
HAD ITS EFFECT ON THE CIGS WITH IFR AT ALL AREAS EXCEPT KRDG AND
KABE. THESE LAST TWO SITES SHOULD BECOME IFR BEFORE DAWN. THE FCST
FOR CIGS/VSBYS TODAY AND TONIGHT IS RATHER LOW CONFID...WITH
CONDITIONS LIKELY REMAINING MOSTLY IFR THIS MORNING WITH POSSIBLY
SOME IMPROVEMENT BACK TO MVFR THIS AFTERNOON. CIGS/VSBYS MAY DROP
BACK TO IFR TONIGHT...AGAIN LOW CONFID IN PLACEMENT AND TIMING.
WINDS WILL REMAIN MOSTLY NERLY OR ERLY TODAY AND TONIGHT.
OUTLOOK...
TUESDAY THROUGH FRIDAY...MVFR OR IFR CONDS LATER EACH NIGHT AND
EARLY EACH DAY IN ST/FOG BECOMES VFR CIGS MIDDAY INTO THE EVENING.
LOCAL MVFR OR IFR CONDS IN SCATTERED SHOWERS OR EVEN A TSTM. LIGHT
WIND...TENDING TO BE MOSTLY SOUTHEAST TO SOUTH.
&&
.MARINE...
ONGOING SCA CONDITIONS WILL CONTINUE ON THE OCEAN FOR SEVERAL
PERIODS (BEYOND THE SHORT TERM) WHILE EITHER LOW END SCA OR
MARGINALLY CLOSE TO SCA CONDITIONS FOR THE LOWER DEL BAY OVER THE
NEXT FEW DAYS. CHOSE TO EXTEND THE PREVIOUS SCA FLAG FOR THE LOWER
BAY UNTIL 16Z...IT MAY BE EXTENDED BEYOND THAT CLOSE TO EXPIRATION
TIME...UNLESS THE WINDS SHOW SOME DOWNWARD TREND THAT LOOKS TO HOLD.
SCA WINDS AND SEAS WILL NOT EXTEND INTO NRN DEL BAY. SHOWERY
CONDITIONS WITH A FEW TSTMS THIS MORNING...MOSTLY OVER THE SRN
COASTAL WATERS.
OUTLOOK...
TUESDAY THROUGH FRIDAY.
WIND SPEEDS ARE FORECAST TO REMAIN BELOW THE SMALL CRAFT ADVISORY
CRITERION.
WAVE HEIGHTS ON OUR OCEAN WATERS MAY BE FLIRTING WITH HAZARDOUS
SEAS CRITERIA AT TIMES...ESPECIALLY TUESDAY...BUT FOR NOW...OTHER
THAN A 3 TO 4 FT SE SWELL OF 8 SECONDS...MUCH OF THIS TIME SHOULD
BE SCA FREE.
&&
.HYDROLOGY...
OCCASIONAL INSTABILITY IN ASSOCIATION WITH PERSISTENTLY HIGH HUMIDITY
AND COOL TROUGHING ALOFT WILL PROBABLY YIELD A COUPLE OF SWATHS OF
STORM TOTALS EXCEEDING 3 INCHES THIS WEEK. MOST OF THE AREA SHOULD
BE DOUSED BY AT LEAST HALF AN INCH THIS WEEK...INCLUDING AMOUNTS
THAT BEGAN THIS PAST SUNDAY EVENING. IF THERE WERE TO BE ANY SMALL
STREAM FLOOD PROBLEMS...IT WOULD MORE LIKELY OCCUR IN EASTERN
PENNSYLVANIA OR NORTHEAST NEW JERSEY WHERE GRIDDED FLASH FLOOD
GUIDANCE SHOWS GREATER VULNERABILITY. 1 HR FFG NEAR 1.3 INCHES AND
6 TO 24 HR GUIDANCE IS CURRENTLY NEAR 1.9 INCHES. THAT WOULD PLACE
MONTGOMERY...WITH THE NEARBY CHESTER COUNTY PA BORDER AND CENTRAL
MORRIS COUNTY NJ AS SEEMINGLY MOST VULNERABLE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT TUESDAY
FOR ANZ450-451.
SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ431.
&&
SYNOPSIS...DRAG
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DRAG 458A
AVIATION...DRAG/O'HARA 458A
MARINE...DRAG/O'HARA 458A
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 21, 4:35 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 435 AM EDT MON MAY 21 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-220845- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 435 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHORT PERIODS OF POOR DRAINAGE STREET FLOODING ARE EXPECTED TODAY WHERE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS OCCUR. THIS MORNING THE FOCUS FOR POOR DRAINAGE STREET FLOODING IS ON THE URBAN AREAS OF CENTRAL AND NORTHERN NEW JERSEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-220845- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 435 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS TODAY. SHORT PERIODS OF POOR DRAINAGE STREET FLOODING ARE EXPECTED THIS MORNING FROM BANDS OF HEAVY SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS OVER COASTAL NORTHERN AND CENTRAL NEW JERSEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-220845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 435 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:55 AM EDT | Areal Flood Advisory | PHI | Morris, Sussex | 90 min |
Nearby
Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.